PDA

View Full Version : New Meds for Ana Bear



Beautiful_Baby
02-08-2010, 03:45 PM
Ok soooo, we went to the doc Thursday and again just like the week prior we were literally there over 3 hrs waiting on the dermatologist to decide if they were going to biopsy Ana Bears skin because of the extint of her rash. But because things were only getting worse as opposed to better her rheumy said if they wouldnt biopsy regardless we were going to start treatment.Well bottom line we proceeded with the Treatment by starting new meds, so she is now on 4 medications and her hair was already falling out and she was already going days without eating, and the side affects to both meds are loss of hair and appetite. And not only that she is getting terrible dry patches on her skin that look like ring worms as another side affect. :no: Its only been a few days but she seems to be feeling a lot better than she was with the acception of the side affects. I will be sure to update if anything changes

laurid8967
02-09-2010, 01:16 PM
I took the liberty of asking the women in my other support group to keep your Ana Bear in their prayers....and, please keep us updated.
Lauri

mountaindreamer
02-09-2010, 05:25 PM
do you take your ana bear to a pediatric rheumatologist? (just wondering)

so glad she is feeling better with the medications - what meds did they start her on?

thank you for keeping in touch with us.

Beautiful_Baby
02-10-2010, 12:00 PM
Thank you very much, one thing I've learned in going through this with Ana Bear is that we can never have too much prayer going up on our behalf. And I will be sure and keep you all updated. Thank you so much again.

Beautiful_Baby
02-10-2010, 12:08 PM
Thank you for your response. Yes she goes to a pediatric rheumatologist and they started her on Hydroxychl and Prednisolone. Last night was a pretty rough night for her but I think she'll be ok.

mountaindreamer
02-10-2010, 12:31 PM
the Hydroxychl that you mention is what we are talking about when we refer to plaquenil. This is the common medication for treatment of lupus.

the prednisolone is a steroid, and several members are on this treatment plan. It works great with reducing lupus symptoms. Once her symptoms are under control, the dr. will probably start tappering her dosage in an effort to get her off of it completely. While on the prednisone, you will probably see some physical changes in her such as weight gain, and a moon face. These will dissappear when she is able to get off of the steroid. When you are tappering, if you notice that she starts feeling bad again, you should notify your dr.

In lieu of prednisone, i take methotrexate, which is a chemo drug. It suppresses the immune system in an effort to slow the progression of lupus. I have not been successful with steroids, so this is the treatment that works best for me.

Beautiful_Baby
02-10-2010, 01:29 PM
Thank you that was very helpful, her doc told us when she put her on the meds that it was used to cure malaria (however it's spelled) and that it should help her alot becasue of how fast she progressed before they determined that it was definately lupus as opposed to luekemia and just juvenile arthritis which is what she was intially being treated and tested for. She was doing really well at first but now she's complaining of nose pain and stomach pain and body pain which is what she was complaining of before the new meds. So I will definately mention this to her doc next week when she goes and give an update on what she says if I don't take her into ER first

magistramarla
02-10-2010, 10:33 PM
Like MountainDreamer, I also take Plaquenil and Methotrexate. The Plaq often causes stomach upsets and even diarrhea for me, but I've gotten used to it, and it does help. I can't take steroids because I have a bone disease called Avascular Necrosis. The MTX is strong medicine, and took a lot of getting used to, but it also seems to be worth it.
I hope that Ana Bear can tolerate the Plaq. It seems to be the gentlest and most effective of the drugs that are used for Lupus.
Good luck to you,
Marla